Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 396, NWS Fort Worth, TX

October 22, 2000Milam County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 22, 2000, 1:43 PM CDT for Milam County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 22, 2000, 1:43 PM CDT (18:43 UTC)
Expired
Oct 22, 2000, 2:30 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Milam County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 221845
SVRFTW
TXC331-221930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
143 PM CDT SUN OCT 22 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 230 PM CDT

* AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM OVER ROCKDALE MOVING NORTH AT 35 MPH.
PERSONS LIVING IN CAMERON ARE IN THE PATH OF THIS STORM. 

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3056 9712 3056 9699 3085 9669 3100 9698

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 10:40 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Oct 22, 10:40 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 AM CDT SUN OCT 22 2000

SECONDARY BAND OF ORGANIZED CONVECTION MOVING THROUGH THE HILL
COUNTRY WILL CONTINUE TO ACCELERATE THROUGH WACO BY MIDDAY AND PUSH
INTO THE METROPLEX DURING THE EARLY AFTERNOON. OTHERWISE...SCATTERED
AREAS OF INTERMITTANT LIGHT RAIN SHOWERS WILL ROAM ACROSS THE REGION
THE REMAINDER OF TODAY. BREAKS IN THE CLOUD COVER EXTREME WEST
ASSOCIATED WITH SOME MID LEVEL DRYING. ELSEWHERE...THICK CLOUD COVER
WILL CONTINUE WITH AREAS OF FOG DEVELOPING OVERNIGHT. WILL MAKE
SLIGHT ADJUSTMENTS TO FORECAST WORDING...OTHERWISE LITTLE CHANCE IN
TREND.

.FTW...NONE.

48

In the hours before

Special weather statement, Oct 22, 11:05 AM CDT, 2 hours 38 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-222100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1105 AM CDT SUN OCT 22 2000

BANDS OF SHOWERS WITH SOME EMBEDDED THUNDERSTORMS WILL CONTINUE
ACROSS NORTH TEXAS THROUGH THIS EVENING. A FEW OF THE STRONGER
THUNDERSTORMS WILL PRODUCE AN INFREQUENT STRIKE OF LIGHTNING. SOME
PONDING OF WATER ON LOW WATER CROSSINGS OR POORLY DRAINED ROADWAYS
MAY POSE A HAZARD TO MOTORISTS.

48

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 1:02 PM CDTSevere Thunderstorm WarningFWDEastland28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.